Wyoming, 2011High Wind in Wyoming, October 6 to 7, 2011
October 6 to 7, 2011 · NWS CYS · 12 events in 12 counties and zones
An intense storm system over the Great Basin moved across Wyoming with an associated cold front. A large pressure gradient developed and produced strong winds.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense storm system over the Great Basin moved across Wyoming with an associated cold front. A large pressure gradient developed and produced strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Oct 6, 10:34 AM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 6, 10:34 AM MST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1134 AM MDT THU OCT 6 2011
.AVIATION...18Z TAFS...
GUSTY SFC WINDS OVER MUCH OF THE AREA THROUGH TONIGHT AS STRONG
UPPER LOW OVER THE WESTERN PART OF THE COUNTRY APPROACHES THE
REGION. EXPECT A BAND OF TSTRMS TO MOVE ACROSS THE PLAINS THIS
AFTERNOON THE CLEAR OUT TONIGHT AS SFC COLD FRONT SWEEPS ACROSS.
MAINLY VFR OUTSIDE OF STORMS THIS AFTERNOON...THOUGH SOME MVFR CIGS
POSSIBLE MAINLY VCTY KRWL INTO THIS EVENING.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...WATER VAPOR IMAGERY SHOWS
THE DEEP UPPER LOW WELL INTO THE GREAT BASIN OVERNIGHT WITH A BROAD
AREA OF CLOUDS AND PRECIP IN VERY MOIST SW FLOW AHEAD OF THE LOW
CENTER...STRETCHING FROM THE DESERT SOUTHWEST ALL THE WAY TO THE
CANADIAN BORDER. THE PACIFIC COLD FRONT IS STILL IN IDAHO/UTAH AT
THIS HOUR AND WILL STEADILY MARCH EASTWARD TODAY. THE UPPER LOW WILL
EFFECTIVELY SPLIT INTO TWO PIECES TODAY AND TOMORROW...WITH THE
STRONGER WAVE MOVING INTO WYOMING TODAY AND EJECTING TO THE
NORTHEAST TOMORROW. THE SOUTHERN PIECE WILL REMAIN OVER THE DESERT
SOUTHWEST THROUGH FRIDAY. BROADSCALE ASCENT AHEAD OF THE UPPER LOW
WILL CONTINUE TO INCREASE OVER THE FORECAST AREA WITH PVA AND THE
JET EXIT REGION MOVING INTO THE CENTRAL ROCKIES THIS MORNING. RAIN
SHOWERS WILL THUS INCREASE IN COVERAGE ACROSS THE WEST THIS
MORNING...AND WILL SPREAD EAST THROUGH TODAY WITH THE STRONG UPPER
LEVEL DYNAMICS AND COLD FRONTAL PASSAGE. THUNDERSTORMS ARE POSSIBLE
EAST OF THE LARAMIE RANGE THIS AFTERNOON AS STRONG CONVERGENCE ALONG
THE FRONT WILL COMBINE WITH WEAK INSTABILITY IN WARM MOIST SOUTHERLY
FLOW ACROSS THE PLAINS. WITH THE STRONG UPPER LEVEL DYNAMICS IN
PLACE...ITS QUITE POSSIBLE WILL SEE SOME ORGANIZATION OF STORMS TO
INCREASE THE HAIL AND WIND THREAT. ALSO...MODERATE TO HEAVY RAIN
LOOKS TO BE POSSIBLE VCTY LARAMIE RANGE WITH FRONTAL PASSAGE.
ALREADY STRONG ENVIRONMENTAL WINDS IN PLACE MEANS IT WONT TAKE
MUCH TO GET SEVERE WIND CRITERIA WITH SOME OF THE STORMS...BUT
WEAK INSTABILITY WILL MAKE IT DIFFICULT TO GET LARGE HAIL.
REGARDING THOSE ENVIRONMENTAL WINDS...EXPECT THE SFC PRESSURE
GRADIENT TO TIGHTEN WITH THE APPROACH OF THE COLD FRONT IN THE
PANHANDLE...SO EXPECT GUSTS BETWEEN 45 AND 60 MPH TODAY FROM NORTH
TO SOUTH RESPECTIVELY. BEHIND THE COLD FRONT...LOOKS LIKE A BORA
TYPE SITUATION WHERE WESTERLY SFC WINDS WILL INCREASE TO HIGH WIND
CRITERIA WITH STRONG CAA...INCREASING WINDS ALOFT AND A
STRENGTHENING SFC PRESSURE GRADIENT. THIS WILL OCCUR MAINLY IN
AREAS TO THE LEE OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AND ON
OUT TO THE WEST. SHOULD BE A LULL IN THE WINDS IN THIS AREA AS THE
FRONT MARCHES EASTWARD THROUGH THE EVENING...BUT WILL THEN
INCREASE AGAIN OVERNIGHT AS THE SW-NE SFC PRESSURE GRADIENT REALLY
STRENGTHENS WITH DEEPENING SFC LOW OVER THE NORTHERN PLAINS...IN
ADDITION TO THE TROPOPAUSE DROPPING TO AROUND 550 MB AS THE UPPER
LOW MOVES OVERHEAD. COULD SEE WINDS GUST UP TO 65 MPH IN THE
PORTION OF SOUTHEAST WYOMING MENTIONED PREVIOUS...WITH 75 MPH IN
THE NORTHERN LARAMIE RANGE THROUGH FRIDAY AFTERNOON. UPGRADED
HIGHLIGHTS FOR THESE EXPECTED CONDITIONS TODAY AND TOMORROW.
REGARDING SNOW POTENTIAL...SNOW LEVELS WILL STAY BETWEEN 9500 AND
10KFT UNTIL COLD FRONTAL PASSAGE THIS AFTERNOON. SO OUTSIDE OF THE
HIGH MOUNTAIN PEAKS...WILL LIKELY NOT SEE MUCH SNOW IN THE HIGH
COUNTRY WEST OF THE LARAMIE RANGE UNTIL FROPA. THIS MEANS MUCH OF
THE PRECIP WILL FALL AS RAIN OR A MIX AND SO ONLY A COUPLE INCHES OF
SNOW ACCUMULATION IN THE SNOWY AND SIERRA MADRE MOUNTAINS IS
EXPECTED TODAY THROUGH EARLY FRIDAY MORNING. ACCUMS AROUND HALF AN
INCH ARE POSSIBLE ON THE VALLEY FLOORS FRIDAY MORNING. ONCE THE
UPPER LOW PASSES THROUGH WYOMING...DRY AIR WILL INTRUDE UPON MUCH OF
THE FORECAST AREA ON THE CYCLONIC SIDE OF THE JET. SO PRECIP WILL
CEASE FOR A WHILE FRIDAY MORNING. THE MID LEVEL FRONT AND WRAPAROUND
MOISTURE WILL SLOWLY SAG SOUTHEAST AS THE WHOLE SYSTEM SLOWLY MOVES
EASTWARD...SO WILL SEE A RETURN OF SNOW SHOWERS ACROSS THE HIGH
ELEVATIONS FRIDAY AND FRIDAY NIGHT. COULD SEE MORE ACCUMULATIONS
THIS TIME ESPECIALLY ALONG THE WESTERN SLOPES. MUCH OF THE EASTERN
WY PLAINS AND THE NE PANHANDLE WILL REMAIN DRY SLOTTED THROUGH LATE
FRIDAY NIGHT.
.LONG TERM...SATURDAY THROUGH THURSDAY
SECOND LOW FROM THE SPLITTING STORM SYSTEM BEGINS TO IMPACT
EXTREME SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE SATURDAY
MORNING. ECMWF AND WRF SIMILAR ON LOW BEING FURTHER SOUTH ACROSS
NORTHERN NEW MEXICO WHILE GFS FURTHER NORTH IN EAST CENTRAL
COLORADO. BELIEVE MAJORITY OF PRECIPITATION IS GOING TO STAY SOUTH
OF THE CHEYENNE CWA SATURDAY...BUT DID INCREASE POPS SOME ALONG
THE STATE LINE AS ALL THREE MODELS SHOWING SOME LIGHT PRECIP IN
THIS AREA. WRF AND ECMWF DO EVENTUALLY PULL THE LOW NORTH...JUST A
LITTLE SLOWER THAN THE GFS SATURDAY NIGHT INTO SUNDAY MORNING.
FORSEE WIDESPREAD STRATUS ALONG THE EASTERN SLOPES OF THE LARAMIE
RANGE OUT INTO THE PANHANDLE AS NORTHEAST UPSLOPING WINDS CONTINUE
INTO SUNDAY MORNING.
700MB TEMPERATURES REBOUND SUNDAY WITH TEMPERATURES WARMING FROM
AROUND -4C SATURDAY TO +4C SUNDAY AFTERNOON. COLDEST MORNING LOOKS
TO BE SUNDAY MORNING WITH CLEARING SKIES AND LIGHT WINDS. LOOK FOR
MID 20 LOWS WEST OF THE LARAMIE RANGE WITH MID 30S EAST. AFTERNOON
HIGHS EXPECTED TO CLIMB BACK TO THE MID AND UPPER 50S.
STRONGER 700MB WINDS LOOK TO RETURN TUESDAY INTO WEDNESDAY AS GFS
SHOWING 35 TO 40KTS TUESDAY EVENING INTO WEDNESDAY MORNING. WOULD
EXPECT THESE WINDS TO BE STRONGER THAN WHAT MODEL OUTPUT IS
SHOWING AS THE CRAIG COLORADO TO CASPER 700MB GRADIENT FORECAST
AROUND 60-70 METERS TUESDAY AFTERNOON...PERSISTING INTO WEDNESDAY.
WHATS CAUSING THIS IS A SHORTWAVE TROUGH MOVING THROUGH SOUTHERN
MONTANA...USUALLY A CLASSIC SETUP FOR HIGH WINDS. 700MB WINDS
REMAIN STRONG THROUGH WEDNESDAY BEFORE EASING WEDNESDAY NIGHT INTO
THURSDAY MORNING.
LOOK FOR A WARMING TREND THURSDAY ON AS 700MB TEMPERATURES CLIMB
TO +8C AND UPPER RIDGE BUILDS OVER THE AREA. LOW 70S SHOULD BE
WIDESPREAD EAST OF THE LARAMIE RANGE WITH MID TO UPPER 60S WEST.
&&
.FIRE WEATHER...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE PUSHING
EASTWARD ACROSS THE WESTERN UNITED STATES AND INTO THE CENTRAL
ROCKIES TODAY AND THROUGH THE WEEKEND. THIS SYSTEM WILL BRING
PERIODS OF STRONG WINDS TODAY AND FRIDAY WITH GUSTS 45 TO 60 MPH
EXPECTED ACROSS PORTIONS OF THE FORECAST AREA ASSOCIATED WITH A
PASSING COLD FRONT. SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY
WITH THE FRONTAL PASSAGE AS WELL. SNOW LEVELS WILL LOWER BEHIND THE
FRONT TO 6500 FEET BY FRIDAY AND SATURDAY RESULTING IN THE
POSSIBILITY FOR ACCUMULATING SNOWFALL ACROSS THE HIGHER ELEVATIONS
OF SOUTHEAST WYOMING. RELATIVE HUMIDITIES ACROSS THE EASTERN
PLAINS WILL DROP TO THE MID 20 PERCENT RANGE TODAY AHEAD OF THE
FRONT...BUT THEN TREND HIGHER TOMORROW AND ON THROUGH THE WEEKEND
AS MUCH COOLER TEMPERATURES MOVE IN BEHIND THE FRONT. SUNDAY WILL
THEN BEGIN A DRYING AND WARMING TREND.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 1 PM THURSDAY TO 4 PM FRIDAY FOR WYZ101-
WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ109-WYZ110-WYZ115-
WYZ116-WYZ117.
NE...WIND ADVISORY FROM 9 AM THURSDAY TO 8 PM THURSDAY FOR NEZ002-
NEZ019-NEZ020-NEZ095-NEZ096.
HIGH WIND WARNING FROM 9 AM THURSDAY TO 8 PM THURSDAY FOR
NEZ003-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...CLAYCOMBHazardous weather outlook, Oct 6, 5:08 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
608 AM MDT THU OCT 6 2011
WYZ101>119-071215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
608 AM MDT THU OCT 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A STRONG STORM SYSTEM WITH ASSOCIATED COLD FRONT WILL MOVE INTO THE
REGION TODAY. THIS SYSTEM WILL PRODUCED SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS IN THE EASTERN
PLAINS COULD BECOME STRONG WITH HEAVY RAIN AND STRONG WINDS. SOME
ACCUMULATING SNOW IS POSSIBLE LATER TODAY IN THE MOUNTAINS ABOVE
9000 FEET...WITH 2 TO 4 INCHES EXPECTED IN THIS AREA BY FRIDAY
MORNING. STRONG WESTERLY WINDS WILL OCCUR THIS AFTERNOON AS WELL
BEHIND THE COLD FRONTAL PASSAGE AND WILL CONTINUE TONIGHT. GUSTS
TO 60 MPH ARE POSSIBLE IN THE LOWER ELEVATIONS AND UP TO 75 MPH IN
THE NORTHERN LARAMIE RANGE. A HIGH WIND WARNING IS IN EFFECT FOR
PORTIONS OF SOUTHEAST WYOMING THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR THESE ANTICIPATED CONDITIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WESTERLY WINDS WILL CONTINUE FOR MUCH OF SOUTHEAST WYOMING
THROUGH FRIDAY AFTERNOON. SEE THE NPWCYS STATEMENT FOR DETAILS.
RAIN AND SNOW SHOWERS ARE LIKELY LATER ON FRIDAY AND SATURDAY OVER
MUCH OF SOUTHEAST WYOMING. SNOW SHOWERS WILL OCCUR ABOVE 6500
FT...WITH SOME ACCUMULATIONS IN THE MOUNTAINS AND A DUSTING
ELSEWHERE. STRONG WINDS WILL RETURN TO PORTIONS OF SOUTHEAST
WYOMING ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-071215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
608 AM MDT THU OCT 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SOUTHERLY WINDS WILL GUST UP TO 45 MPH FOR NORTHERN AND WESTERN
PORTIONS OF THE PANHANDLE TODAY...WITH 60 MPH GUSTS POSSIBLE
ACROSS SOUTHERN AND EASTERN COUNTIES. SEE THE NPWCYS STATEMENT FOR
FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING AS WELL...WITH SOME BECOMING STRONG PRODUCING STRONG
WINDS...MODERATE WINDS...AND MARGINAL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Oct 6, 12:11 PM MST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
111 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL LARAMIE 41.31N 105.58W
10/06/2011 E0.75 INCH ALBANY WY CO-OP OBSERVER
GROUND HAS ABOUT 1/2 INCH OF HAIL ON THE GROUND AND
RANGES IN SIZE FROM PEA TO 3/4.
&&
BCHAPMANSpecial weather statement, Oct 6, 12:13 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
113 PM MDT THU OCT 6 2011
WYZ110-114-115-062100-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...CENTENNIAL...
ALBANY...WOODS LANDING...LARAMIE
113 PM MDT THU OCT 6 2011
...AREA OF THUNDERSTORMS WILL MOVE NORTH THROUGH LARAMIE VALLEY...
AN AREA OF THUNDERSTORMS WILL CONTINUE TO LIFT NORTH THROUGH THE
LARAMIE VALLEY THROUGH 3 PM. BETWEEN 1245 PM AND 1 PM...THESE
THUNDERSTORMS PRODUCED HAIL TO THE SIZE OF DIMES IN LARAMIE. GUSTY
WINDS TO 45 MPH...MODERATE RAIN AND OCCASIONAL LIGHTNING WILL
ACCOMPANY THIS AREA OF THUNDERSTORMS. MOTORISTS TRAVELING
INTERSTATE 80 BETWEEN MILE MARKERS 295 AND 320 CAN EXPECT TO
ENCOUNTER THIS AREA OF THUNDERSTORMS.
HAHN
Local storm report, Oct 6, 12:23 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
123 PM MDT THU OCT 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM NON-TSTM WND GST SIDNEY 41.13N 102.97W
10/06/2011 M51 MPH CHEYENNE NE ASOS
&&
BCHAPMANSpecial weather statement, Oct 6, 1:07 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT THU OCT 6 2011
NEZ095-WYZ102-062030-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
207 PM MDT THU OCT 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND EXTREME
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 230 PM MDT...
AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 26 MILES EAST OF LUSK...MOVING
NORTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN NIOBRARA AND NORTHWESTERN
SIOUX COUNTIES.
&&
LAT...LON 4301 10404 4301 10375 4263 10382 4265 10407
4327 10407 4327 10404
TIME...MOT...LOC 2006Z 184DEG 24KT 4274 10393
TJTHigh Wind, North Snowy Range Foothills
- When
- October 6, 1:20 PM MST to October 7, 12:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Many WYDOT sensors across the Northern Snowy Range measured high winds for many hours with a peak gust of 78 mph.
High Wind, South Laramie Range Foothills
- When
- October 6, 2:33 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
A WYDOT sensor at Wyo Hill measured a peak wind gust of 61 mph.
High Wind, Central Laramie County
- When
- October 6, 2:33 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The ASOS at the Cheyenne airport measured a peak gust of 61 mph.
High Wind, Central Laramie Range and Southwest Platte County
- When
- October 6, 3:10 PM MST to October 7, 7:25 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
A WYDOT sensor near the Bordeaux exit measured high winds for several hours with a peak gust of 68 mph.
High Wind, East Platte County
- When
- October 6, 3:26 PM MST to October 7, 10:00 AM MST
- Where
- East Platte County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
A WYDOT sensor at Coleman (exit 100 Interstate 25) measured a peak gust of 62 mph. A semi-trailer was blown over at mile marker 79 (7/0726 MST).
High Wind, Goshen County
- When
- October 6, 3:49 PM MST
- Where
- Goshen County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
The ASOS at the Torrington airport measured a peak gust of 58 mph.
High Wind, South Laramie Range
- When
- October 6, 4:00 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
A WYDOT sensor at Pumpkin Vine measured a peak gust of 59 mph.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- October 6, 9:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A sensor near Muddy Gap measured a peak wind gust of 63 mph.
High Wind, Central Carbon County
- When
- October 6, 11:00 PM MST to October 7, 9:55 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A UP railroad sensor at Como measured sustained winds in excess of 40 mph for several hours.
High Wind, Shirley Basin
- When
- October 6, 11:21 PM MST to October 7, 10:36 AM MST
- Where
- Shirley Basin forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
A WYDOT sensor at Arlington measured high winds for several hours with a peak gust of 64 mph.
High Wind, North Laramie Range
- When
- October 7, 12:52 AM MST to 12:00 PM MST
- Where
- North Laramie Range forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
The Esterbrooke RAWS measured several hours of very strong winds with a peak gust of 83 mph at 7/0552 MST.
High Wind, Converse County Lower Elevations
- When
- October 7, 3:04 AM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
A COOP observer measured a wind gust of 71 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, October 6, 2011$200,000 · EF1 · 5 events
- Damaging Winds in Wyoming, October 6, 2011$261,000 · 67 kt wind · 7 events
- High Wind and Strong Wind in Colorado, October 6, 2011$25,000 · 92 kt wind · 9 events
- Hail and Damaging Winds in South Dakota, October 6, 2011$25,000 · 1 in hail · 5 events
- High Wind in Nebraska, October 6, 201153 kt wind · 22 events
- Hail and Damaging Winds in South Dakota, October 6, 2011$20,000 · 75 kt wind · 7 events
- Rip Current in Florida, October 6, 20112 injured · 1 event
- High Wind in Colorado, October 6, 201163 kt wind · 15 events
- Hail and Damaging Winds in Nebraska, October 6, 2011$4,000 · 1.5 in hail · 13 events
- Heavy Rain in Montana, October 6, 201112 events
- High Wind in Kansas, October 6, 2011$4,000 · 56 kt wind · 10 events
- Hail and Damaging Winds in South Dakota, October 6, 20111 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346130, 346132, 346136, 346127, 346135, 346128, 346131, 346125, 346129, 346126, 346124, 346133.